Skip to content

Adverse Reactions of Medicine Prescribed for Dogs

Adverse Reactions of Medicine Prescribed for Dogs

The following side effects and adverse reactions are the most common for dogs who are prescribed antibiotics, corticosteroids and non-steroidal anti-inflammatory drugs (NSAIDS).

Holistic vets feel that all three of these drugs are being over prescribed by most traditional veterinarians.

It’s important to understand that holistic health involves treating the body as a whole which is vital to it’s complete recovery.  This is the difference between a holistic veterinarian and a conventional veterinarian.  Holistic vets treat the whole body, where conventional vets only treat symptoms.  This is why most pet owners find themselves back at the vet for the same reason over and over again.

The Most Common Side Effects of Antibiotics, Corticosteroids and NSAIDS (anti-inflammatory meds) in Dogs:

Antibiotics- Side Effects
Watch for any of these symptoms when your dog is on antibiotics:

  1. Bacterial resistance
  2. Diarrhea
  3. Dry eyes
  4. Allergic reaction
  5. Fever
  6. Anemias and platelet issues
  7. Joint inflammation
  8. Yeast infections – See my article
  9. Vomiting

Corticosteroids Side Effects
Watch your dog if any of these symptoms appear while he is taking any type of steroidal drug.  See how Dr. Becker feels about the over use of steroids in pets:

  1. Increase in cartilage destruction
  2. Pancreatitis
  3. Obesity
  4. Abnormal results in lab work
  5. Cushings Disease
  6. Addision’s Disease
  7. Hyperactivity
  8. Diabetes
  9. Osteoporosis
  10. Lethargy
  11. Increase in water consumption
  12. Increase in urination
  13. Appetite increase
  14. More infections

NSAIDS – Side Effects
Keep an eye out for any of these side effects. Many years ago before I new better, the conventional vet placed my Doberman “Gretchen” on Etogesic for hip dysplasia and the dosage was way too high. My girl developed liver problems a couple of months later. She literally could not hold her stool and went into liver failure.

Watch your dog if any of these symptoms appear while he is taking any type of steroidal drug:

  1. Liver disease – change in stool
  2. Kidney disease
  3. Gastrointestinal ulcers
  4. Destruction in cartilage

Don’t Assume That Your Vet Really Cares About Your Pet’s Well Being

I know, the above statements sounds harsh, but nonetheless, it’s true.  Although you have your pet’s best interest in mind when you take your dog to the vet; many veterinarians don’t!  Traditional veterinarians are pushing the use of steroids, vaccinations and antibiotics on our pets. Why?  Because they make the bulk of their money with it.

As a pet owner, you MUST educate yourself.  You owe it to your fur baby!  I’m not saying that all traditional vets think this way.  One of my favorite vets was a traditional vet, but she also educated herself about food and supplements and never took advantage of pet owners who did not know better. She was the only traditional vet that I ever met that was like that.  A “diamond in the rough”.  After she retired, I switched to using holistic veterinarians and never looked back.

I highly recommend learning more about treating your dog as a whole through holistic veterinary care and not just treating symptoms with conventional medicine. Discover how conventional veterinarians are also over vaccinating our pets here and the health consequences our dogs and cats are facing because of it.

Note: Please note that we no longer respond to questions in the comment section of our blog. If you have any queries regarding the blog content please contact us through our contact form here Contact Us.